MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CELLEBRITY; BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)

BOSTON SCIENTIFIC CORPORATION CELLEBRITY; BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)
Model Number M00516071
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patients exact age was not reported, however the patient was reported to be over the age of 18.(b)(4).The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.However, the complainant reported that the device was not expired.The health care facility address is (b)(6).(b)(4).Investigation results: a cellebrity cytology brush was returned for evaluation.A visual analysis of the returned device revealed that it had sheath damage.It was received in closed/retracted position and the yellow sheath was detached from the handle and its proximal section was torn.There were no other anomalies noted.A functional inspection was performed and found that the brush could not be opened/extended probably due to the section of the sheath found damaged (detached and torn).The failure found (yellow sheath detached and torn) is an issue that could have been generated by excessive manipulation of the device by the user and/or excess of force applied to the product; once the sheath has been damaged it will affect the functionality of the device since this type of defect does not allow the device to perform its function to move backward / forward as is expected; hence, the brush section cannot be extended or retracted properly.Therefore, it was concluded that the investigation conclusion code for this event is "cause traced to component failure" since the failure was an expected or random component failure without any design or manufacturing issue.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a cellebrity cytology brush was used during a procedure performed in (b)(6) 2018.According to the complainant, during the procedure, after performing cytology, the sheath got torn causing the brush to not extend smoothly.The procedure was completed with another cellebrity cytology brush.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be fine.Note: this event has been deemed an mdr reportable event based on the investigation results which revealed that the working length was detached/separated.

Brand Name
CELLEBRITY
Common Device Name
BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7945650
Report Number3005099803-2018-60776
Device Sequence Number11141507
Product Code BTG
UDI-Device Identifier08714729139089
UDI-Public08714729139089
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K780872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00516071
Device Catalogue Number54775
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2018
Initial Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1